Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 79, NWS Lincoln, IL

September 14, 2008Mason County, Menard County, Illinois

NWS Lincoln, IL issued this river flood warning at Sep 14, 2008, 10:22 AM CDT for Mason County, Menard County, Illinois. It took effect at Sep 14, 2008, 6:22 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 10:22 AM CDT (15:22 UTC)
In effect from
Sep 14, 2008, 6:22 PM CDT
Expired
Sep 15, 2008, 10:36 AM CDT
In force
16 hr
Issued by
NWS Lincoln, IL
Flood severity
Moderate

Counties Mason County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Creek (IL) near Greenview (GREI2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05582000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 141522
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1022 AM CDT SUN SEP 14 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
  SANGAMON RIVER AT RIVERTON AFFECTING SANGAMON COUNTY
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY
  SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD 
  COUNTIES
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES

.SYNOPSIS...HEAVY RAINS TODAY FROM REMNANTS OF HURRICANE IKE IN COMBINATION 
WITH HEAVY RAINS FROM THE LAST TWO DAYS WILL CAUSE THE SANGAMON RIVER AND
SALT CREEK TO RISE ABOVE FLOOD STAGE FOR THE NEXT COUPLE OF DAYS.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC125-129-150522-
/O.NEW.KILX.FL.W.0079.080914T2322Z-080917T0654Z/
/GREI2.2.ER.080914T2322Z.080916T0600Z.080917T0054Z.NR/
1022 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALT CREEK NEAR GREENVIEW.
* FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  945 AM SUNDAY THE STAGE WAS 7.8 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 19.0 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY EVENING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SALT CREEK
 GREENVIEW         16   7.8 SUN 10 AM   18.0   18.7   12.1



$$

ILC147-150522-
/O.NEW.KILX.FL.W.0080.080914T1912Z-080919T0200Z/
/MNTI2.2.ER.080914T1912Z.080916T1800Z.080918T2000Z.NR/
1022 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT MONTICELLO.
* FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  845 AM SUNDAY THE STAGE WAS 7.8 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 17.3 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY AFTERNOON.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 MONTICELLO        13   7.8 SUN 9 AM    14.9   17.1   16.3



$$

ILC167-150521-
/O.NEW.KILX.FL.W.0081.080915T0828Z-080917T0000Z/
/RVTI2.1.ER.080915T0828Z.080916T0000Z.080916T1800Z.NO/
1022 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT RIVERTON.
* FROM LATE TONIGHT TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  945 AM SUNDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 25.5 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 27.0 FEET...BUSINESS 55 AT RIVERSIDE PARK...JUST NORTH 
  OF SPRINGFIELD...BEGINS TO FLOOD.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 RIVERTON          23   9.9 SUN 10 AM   24.0   23.9   20.9



$$

ILC129-150521-
/O.NEW.KILX.FL.W.0082.080914T2307Z-000000T0000Z/
/PETI2.2.ER.080914T2307Z.080919T1800Z.000000T0000Z.NO/
1022 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT PETERSBURG.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  700 AM SUNDAY THE STAGE WAS 9.8 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 25.0 FEET BY EARLY TOMORROW MORNING.
* IMPACT...AT 25.0 FEET...SOME RESIDENCES ON THE EAST SIDE OF 
  PETERSBURG FLOOD.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 PETERSBURG        23   9.8 SUN 7 AM    20.5   21.3   24.6



$$

ILC017-125-129-150521-
/O.NEW.KILX.FL.W.0083.080915T0438Z-080920T1800Z/
/OKFI2.2.ER.080915T0438Z.080916T0600Z.080920T1200Z.NO/
1022 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER NEAR OAKFORD.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  945 AM SUNDAY THE STAGE WAS 462.7 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 471.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 473.7 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 472.9 FEET...FLOODING BEGINS TO SOME RESIDENCES IN 
  CHANDLERVILLE.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 OAKFORD           471  462.7 SUN 10 AM  472.6  473.6  473.2



$$

ILC017-125-150521-
/O.NEW.KILX.FL.W.0084.080915T0400Z-000000T0000Z/
/CDLI2.2.ER.080915T0400Z.080916T1200Z.000000T0000Z.UU/
1022 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER NEAR CHANDLERVILLE.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 1000 AM SUNDAY THE STAGE WAS 452.1 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 460.3 FEET BY TUESDAY MORNING.
* IMPACT...AT 460.0 FEET...BELL LEVEE OVERTOPPED.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 CHANDLERVILLE     457  452.1 SUN 10 AM  458.6  460.3  460.1



$$
3 follow-up statements
000 
WGUS83 KILX 150203
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
903 PM CDT SUN SEP 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 
  SANGAMON RIVER AT RIVERTON AFFECTING SANGAMON COUNTY 
  SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD 
  COUNTIES 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC125-129-151603-
/O.EXT.KILX.FL.W.0079.000000T0000Z-080917T0112Z/
/GREI2.2.ER.080915T2059Z.080916T1200Z.080916T1912Z.NO/
903 PM CDT SUN SEP 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK NEAR GREENVIEW. 
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 PM SUNDAY THE STAGE WAS 13.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.2 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 16.0 FEET...WIDESPREAD AGRICULTURAL FLOODING IS IN 
  PROGRESS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SALT CREEK
 GREENVIEW         16  13.0 SUN 9 PM    15.4   16.2   12.8



$$

ILC147-151602-
/O.EXT.KILX.FL.W.0080.000000T0000Z-080919T0000Z/
/MNTI2.2.ER.080914T1957Z.080916T1200Z.080918T1800Z.NR/
903 PM CDT SUN SEP 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM SUNDAY THE STAGE WAS 14.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY 
  TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  AFTERNOON.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 MONTICELLO        13  14.5 SUN 8 PM    15.4   17.1   16.1



$$

ILC167-151602-
/O.EXT.KILX.FL.W.0081.080917T0300Z-080920T0447Z/
/RVTI2.1.ER.080917T0300Z.080918T0600Z.080919T2247Z.NO/
903 PM CDT SUN SEP 14 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SANGAMON RIVER AT RIVERTON. 
* FROM TUESDAY EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  745 PM SUNDAY THE STAGE WAS 15.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 25.4 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 27.0 FEET...BUSINESS 55 AT RIVERSIDE PARK...JUST NORTH 
  OF SPRINGFIELD...BEGINS TO FLOOD.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 RIVERTON          23  15.8 SUN 8 PM    19.1   21.6   24.1



$$

ILC129-151602-
/O.CON.KILX.FL.W.0082.000000T0000Z-000000T0000Z/
/PETI2.2.ER.080917T1647Z.080919T1800Z.000000T0000Z.NO/
903 PM CDT SUN SEP 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT PETERSBURG. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 500 PM SUNDAY THE STAGE WAS 15.2 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 25.5 FEET BY FRIDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...SOME RESIDENCES ON THE EAST SIDE OF 
  PETERSBURG FLOOD.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 PETERSBURG        23  15.2 SUN 5 PM    16.4   18.9   22.6



$$

ILC017-125-129-151602-
/O.EXT.KILX.FL.W.0083.080915T0900Z-080921T0600Z/
/OKFI2.2.ER.080915T0900Z.080916T1200Z.080921T0000Z.NO/
903 PM CDT SUN SEP 14 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY SEPTEMBER 21...THE FLOOD 
WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR OAKFORD. 
* FROM LATE TONIGHT TO SUNDAY SEPTEMBER 21...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  845 PM SUNDAY THE STAGE WAS 469.6 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 471.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 473.0 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 472.9 FEET...FLOODING BEGINS TO SOME RESIDENCES IN 
  CHANDLERVILLE.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 OAKFORD           471  469.6 SUN 9 PM   471.4  473.0  472.7



$$

ILC017-125-151602-
/O.EXT.KILX.FL.W.0084.080915T0417Z-000000T0000Z/
/CDLI2.2.ER.080915T0417Z.080916T1800Z.000000T0000Z.UU/
903 PM CDT SUN SEP 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM SUNDAY THE STAGE WAS 456.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 459.7 FEET BY TUESDAY AFTERNOON.
* IMPACT...AT 460.0 FEET...BELL LEVEE OVERTOPPED.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SANGAMON RIVER
 CHANDLERVILLE     457  456.0 SUN 8 PM   458.1  459.6  459.6



$$
SMITH
000 
WGUS83 KILX 150829
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
329 AM CDT MON SEP 15 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
  SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC125-129-152229-
/O.CON.KILX.FL.W.0079.000000T0000Z-080917T0112Z/
/GREI2.2.ER.080915T2059Z.080916T1200Z.080916T1912Z.NO/
329 AM CDT MON SEP 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK NEAR GREENVIEW. 
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  245 AM MONDAY THE STAGE WAS 13.6 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 16.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 16.0 FEET...WIDESPREAD AGRICULTURAL FLOODING IS IN 
  PROGRESS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SALT CREEK
 GREENVIEW         16  13.6 MON 3 AM    16.2   12.8    8.8

$$

SHIMON
000 
WGUS83 KILX 151536
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1036 AM CDT MON SEP 15 2008
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES. 

.WHILE THE SALT CREEK WILL CONTINUE TO RISE FOR ANOTHER DAY...
IT IS EXPECTED TO CREST JUST BELOW FLOOD STAGE. THEREFORE...
THE FLOOD WARNING HAS BEEN CANCELED.

SAFETY MESSAGE...
PERSONS ALONG THE SALT CREEK SHOULD CONTINUE TO MONITOR WATER
LEVELS FOR THE NEXT COUPLE OF DAYS...AS THEY WILL REMAIN 
FAIRLY HIGH. BE ALERT FOR LOW SPOTS ALONG THE RIVER AND DO NOT
DRIVE THROUGH THEM IF WATER COVERS THE ROAD.  

ILC125-129-151606-
/O.CAN.KILX.FL.W.0079.000000T0000Z-080917T0112Z/
/GREI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1036 AM CDT MON SEP 15 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SALT CREEK NEAR GREENVIEW.
* AT  945 AM MONDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.3 FEET 
  TOMORROW MORNING.
&&

                  FLD  OBSERVED         FORECAST 7 AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SALT CREEK
 GREENVIEW         16  14.1 MON 10 AM   15.3   13.9   11.4

$$
GEELHART

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:58 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Sep 14, 6:58 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
658 AM CDT SUN SEP 14 2008

.DISCUSSION...
ISSUED 250 AM CDT SUN SEP 14 2008

HEAVY RAIN EXPECTED TO IMPACT MUCH OF CENTRAL AND SOUTHEAST
ILLINOIS TODAY...AS REMNANTS OF HURRICANE IKE TRACK THROUGH THE REGION.

07Z SURFACE ANALYSIS SHOWS CENTER OF TROPICAL STORM IKE LOCATED
OVER NORTHWEST ARKANSAS...WHILE WEAK COLD FRONT EXTENDS FROM
NORTHERN MICHIGAN SOUTHWESTWARD INTO EASTERN KANSAS. DEEP PLUME OF
TROPICAL MOISTURE IS STREAMING NORTHWARD AHEAD OF IKE...EVIDENCED
BY SURFACE DEWPOINTS IN THE UPPER 60S AND LOWER 70S AND 850MB
DEWPOINTS IN THE 15 TO 20C RANGE. LARGE AREA OF RAIN CONTINUES TO
FALL ALONG THE SLOW-MOVING COLD FRONT...MAINLY ALONG AND WEST OF
I-55...WHILE HEAVIER RAIN IS NOTED ACROSS ARKANSAS AND MISSOURI IN
ASSOCIATION WITH IKE.

SHORT TERM...TODAY THROUGH TUESDAY

REMNANTS OF TROPICAL STORM ARE EXPECTED TO ACCELERATE
NORTHEASTWARD THIS MORNING AS THEY BEGIN TO INTERACT WITH A STRONG
MID-LEVEL TROUGH SWINGING THROUGH THE NORTHERN PLAINS. 00Z 14 SEP
MODELS ARE ALL IN EXCELLENT AGREEMENT CONCERNING THE TRACK AND
TIMING OF THE SYSTEM...WITH CENTER OF CIRCULATION EXPECTED TO
MOVE FROM JUST SOUTH OF ST. LOUIS AT 12Z TO NORTHWEST INDIANA BY
18Z. STEADIEST RAIN WILL FALL ON THE NORTHWEST SIDE OF THE
SYSTEM...WITH AREAS ALONG AND NORTHWEST OF A SHELBYVILLE TO
CHAMPAIGN LINE EXPERIENCING THE HIGHEST RAIN TOTALS. A GENERAL 2
TO 3 INCH RAINFALL CAN BE ANTICIPATED ACROSS THIS AREA...WITH
ISOLATED HIGHER AMOUNTS ASSOCIATED WITH ANY MESOSCALE RAIN BANDS
THAT DEVELOP. FURTHER SOUTHEAST...THE PRECIP WILL BE A BIT MORE
SHOWERY IN NATURE ALONG AND EAST OF I-57. IN FACT...A FEW
THUNDERSTORMS COULD RUMBLE ACROSS THIS PART OF THE KILX CWA.
LATEST DAY 1 CONVECTIVE OUTLOOK FROM SPC KEEPS SLIGHT RISK AREA
FURTHER EAST INTO THE WARM SECTOR ACROSS INDIANA...BUT DOES
INCLUDE GENERAL THUNDER AS FAR WEST AS EAST-CENTRAL ILLINOIS.

BASED ON EXPECTED SPEED OF SYSTEM...HEAVIEST RAINS WILL LIKELY
COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA BY
AROUND MIDDAY...WITH PRECIP COMPLETELY COMING TO AN END BY LATE
AFTERNOON. DESPITE PRECIP QUICKLY TAPERING OFF LATER TODAY...WILL
CONTINUE THE CURRENT FLASH FLOOD PRODUCTS THROUGH 00Z IN ORDER TO
AVOID UNNECESSARY CONFUSION.

WILL ALSO BE A RATHER WINDY DAY...AS SYSTEM PASSES THROUGH THE
AREA AND PRESSURE GRADIENT TIGHTENS ACCORDINGLY. THINK WINDS WILL
BE STRONGEST ACROSS THE E/SE CWA...WHERE GUSTS IN THE 35 TO 40 MPH
RANGE ARE LIKELY.  AM CONSIDERING A WIND ADVISORY FOR THESE AREAS.

ALL MODELS TRACK THE LOW INTO THE EASTERN GREAT LAKES BY
00Z...WITH BOTH NAM-WRF/GFS HINTING AT THE POSSIBILITY OF A FEW
SHOWERS LINGERING INTO THE EVENING HOURS ACROSS THE NORTHERN CWA.
BASED ON EXPECTED INTRUSION OF MUCH DRIER AIR ALOFT BEHIND
DEPARTING SYSTEM...THINK THIS IS OVERDONE...SO HAVE PULLED ALL
POPS AFTER 00Z. SHOULD STILL SEE A GOOD DEAL OF LINGERING
LOW-LEVEL MOISTURE THROUGH THE NIGHT...RESULTING IN A
CONTINUATION OF MOSTLY CLOUDY SKIES UNTIL PERHAPS CLOSER TO DAWN.
DESPITE MOIST LOW-LEVELS...THINK WINDS WILL REMAIN STRONG ENOUGH
TO MITIGATE ANY THREAT FOR FOG.

COOL AND DRY WEATHER WILL BE ON TAP FOR MONDAY AND TUESDAY...AS
HIGH PRESSURE BUILDS IN FROM THE WEST. AFTERNOON HIGHS ON MONDAY
WILL MAINLY BE IN THE 60S...WARMING TO THE LOWER 70S BY TUESDAY.

LONG TERM...WEDNESDAY THROUGH SATURDAY

QUIET WEATHER CAN BE EXPECTED IN THE EXTENDED...AS PERSISTENT
SURFACE RIDGING PREVAILS ACROSS THE MIDWEST THROUGH THE END OF THE
WEEK. TEMPS WILL INITIALLY BE ON THE COOL SIDE...BUT WILL
GRADUALLY WARM...WITH HIGHS CLIMBING BACK TO AROUND 80 DEGREES BY
THURSDAY AND FRIDAY.

BARNES

&&

.AVIATION...
ISSUED 658 AM CDT SUN SEP 14 2008...FOR THE 12Z TAFS

HEAVY RAIN AND GUSTY WINDS ARE EXPECTED TODAY. VIS AND CIGS WILL
GET DOWN TO VLIFR AT TIMES...ESPECIALLY THROUGH AROUND 19Z...WHEN
THE LOW FROM THE REMNANTS OF IKE PASSES JUST SOUTHEAST OF OUR CWA.
WILL TEMPO LOW CIGS AND VIS FOR 3 HR PERIODS UNTIL EARLY
AFTERNOON. IKE APPEARS TO BE PICKING UP SPEED...SO I MAY BE A BIT
TOO PESSIMISTIC WITH TIMING OUT THE LOW CIGS AND VIS...BUT THAT
CAN BE FINE TUNED WITH LATER UPDATES. CLEARING IS EXPECTED
OVERNIGHT...BUT I DID NOT INCLUDE THAT IN THE TAFS AT THIS
POINT...WITH THE FOCUS MAINLY ON POOR WEATHER EARLY IN THE TAF.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ046-055>057-062-
063-066>068-071>073.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036>038-
040>045-047>054-061.

&&
Hazardous weather outlook, Sep 14, 5:48 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
548 AM CDT SUN SEP 14 2008

ILZ027>031-036>038-040>045-047>054-061-151100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-
SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD-
548 AM CDT SUN SEP 14 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM
SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY.
WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE
DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL
INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE
SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL
RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS
WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING
WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY.
TURN AROUND AND FIND A BETTER ROUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ046-055>057-062-063-066>068-071>073-151100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-RICHLAND-VERMILION-
548 AM CDT SUN SEP 14 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM
SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY.
WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE
DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL
INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE
SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL
RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS
WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING
WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY.
TURN AROUND AND FIND A BETTER ROUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SHIMON

In the hours before

Local storm report, Sep 14, 6:45 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     FLOOD            1 S ROANOKE             40.78N 89.20W
09/14/2008                   WOODFORD           IL   EMERGENCY MNGR

            COUNTY ROAD 13 BETWEEN IL ROUTE 116 AND COUNTY ROAD 4
            CLOSED DUE TO HIGH WATER ON ROAD

&&

JRP
Local storm report, Sep 14, 9:07 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
907 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     FLOOD            4 E ATHENS              39.96N 89.65W
09/14/2008                   SANGAMON           IL   MESONET

            8 INCHES OF WATER FLOWING ACROSS INTERSECTION OF ROUTES
            29 AND 123.

&&

JRP
Local storm report, Sep 14, 9:48 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
948 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLOOD            DOWNS                   40.40N 88.87W
09/14/2008                   MCLEAN             IL   EMERGENCY MNGR

            *** 1 INJ *** A HOUSE COLLAPSED DUE TO ITS CHIMNEY
            FILLING WITH WATER AND TOPPLING OVER. A 20 Y/O MALE WAS
            TRAPPED...EXTRICATED BY RESCUE PERSONNEL...THEN TAKEN TO
            A LOCAL HOSPITAL.

&&
Local storm report, Sep 14, 10:03 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     FLOOD            2 NE CISCO              40.03N 88.70W
09/14/2008                   PIATT              IL   MESONET

            RURAL FLOODING

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:25 PM CDTFlash Flood WarningILXCass, Logan, McLean, Mason, Menard, Morgan and 4 more6 hr
Sep 13, 9:13 PM CDTRiver Flood WarningILXFulton, Knox69 hr
Sep 13, 9:13 PM CDTRiver Flood WarningILXFulton49 hr
Sep 13, 11:01 PM CDTFlash Flood WarningILXCass, Fulton, Knox, Marshall, Mason, Peoria and 4 more6 hr
Sep 14, 2:29 AM CDTAreal Flood WarningILXCass, Logan, McLean, Mason, Menard, Morgan and 4 more36 hr
Sep 14, 4:54 AM CDTAreal Flood WarningILXFulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more24 hr
Sep 14, 7:05 AM CDTRiver Flood WarningILXFulton, Mason28 days
Sep 14, 7:05 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler29 days
Sep 14, 7:33 AM CDTAreal Flood WarningILXChampaign, Christian, Coles, Cumberland, DeWitt, Douglas and 8 more22 hr
Sep 14, 9:24 AM CDTRiver Flood WarningILXClay, Richland12 hr
Sep 14, 10:22 AM CDTRiver Flood WarningILXPiatt6 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXSangamon6 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXMenard9 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXCass, Mason, Menard8 days
Sep 14, 10:22 AM CDTRiver Flood WarningILXCass, Mason10 days
Sep 14, 11:37 AM CDTHigh Wind WarningILXClark, Coles, Crawford, Cumberland, Edgar, Jasper and 2 more83 min
Sep 14, 12:16 PM CDTRiver Flood WarningILXMarshall, Putnam17 days
Sep 14, 12:16 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford20 days
Sep 14, 12:26 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford3 days

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.